Discussions that mention potassium

Lymphomas board


There you all are.

I keep going to the other posts and forget to look for you on another thread.

Kaylar, sorry that you needed a platelet transfusion. The fever was probably from that. You can get a fever. The tingling in your hands and feet
is pheripheral neuropathy. It usually is mostly in the feet but can be in the hands as well. It is from the chemo. It is also important to have your electrolytes and calcium done periodically. A condition called tetany can happen when your calcium gets low and it will domino and affect your potassium, sodium causing your to have a vibration effect in your body and your face will have a numbness to it and it feel distorted in a way. It is a very alarming feeling. my mother had it many times and no one knew what it was. I had to do my own research and found what to do and as soon as we
had her calcium checked and gave her the appropriate supplement it went away. It was one of the worst things I saw her go through and the solution was so simple. I was so upset with the docs that they did not know what it was and were telling me it was psychological and not physical. Only until I found out what it was did they say they knew it. Sorry but these issues are
still under my skin. I am not saying that you have this but be aware of the signs and get help when you do. Kaylar, please take the pain meds for the bone pain from the Neupogen. I know you do not want to take any additonal meds. but why do you want to be in so much pain when help is at your fingertips? It is hard to get severe pain under control when it is out of control. Most of these meds are not habit forming and are designed to target the problems effectively. Please do not add additional stress and pain when help is available. Also most cancer centers will encourage you to take a mild antidepressent. It is a given that you will be anxious and depressed.
Ativan, Zoloft are some that will offer relief. Most antidepressants take 2-3
weeks or more to reach a level that will offer relief so start them now. I am sure that since I am out of the field there are many more to choose from.

Please do not give up on this. Take the meds that are available and head off any problems before they are too severe with the appropriate medications.
Your objective is to get through your treatments with the least amount of
setbacks as possible. If that means you need to take additional medications to achieve that goal then you must. You are the captain of your body and only you know what is going on inside. If something you know is going to give you pain then head it off with a pain pill. You know your stomach is going to be upset then take the anti-nausea meds and eat foods that are not going to upset your stomach. Drink plenty of water during and after your chemo. Eat nutritional foods to support your body and give you the nourishment it needs. Your body needs food to get better.

Now that was the nurse in me giving you the kick in the butt. Now the other me is going to say that do not give up on you as you are too special to not want to get better. I know this must be so hard for you but you will find the rainbow and look back on this with a renewed strenght of body, mind and soul.
Singer I will post more later to you.....

Love
Linda